Heavy Snow, Central Oregon
- When
- December 13, 7:00 PM PST to December 14, 10:00 AM PST
- Where
- Central Oregon forecast zone
- Reported by
- TRAINED SPOTTER
Weather spotters in La Pine reported 6-8 inches of snow, with one report of 8 inches in four hours.
1 heavy snow, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 13, 2:40 PM PST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
240 PM PST SAT DEC 13 2003
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...MUCH OF AREA NOW WITHIN
SECTOR OF SYSTEM OVER THE PACNW/EASTERN PACIFIC. COOL AIR REMAINS
DAMMED ALONG THE WASHINGTON CASCADE EAST SLOPES WITH SNOW PERSISTING
OVER MUCH OF THAT AREA. SNOW HAS CHANGED TO RAIN IN THE YAKIMA
VALLEY THOUGH. WILL CONTINUE HEAVY SNOW WARNINGS IN THE KITTITAS
VALLEY (INTO THE EVENING) AND ALONG THE WASHINGTON CASCADE EAST
SLOPES (THROUGH THE NIGHT). COLD FRONT NOW APPROACHING THE COAST AND
SHOULD MOVE ACROSS THE AREA QUICKLY TONIGHT...REACHING THE BLUE MTS
AROUND MIDNIGHT. ONCE THE FRONT MOVES THROUGH OUR WESTERN ZONES WEST
FLOW SHOULD CAUSE A SHARP DECREASE IN PRECIP EXCEPT WHERE PRECIP
SLOPS OVER THE CASCADE CREST. SNOW LEVELS LOOK TO CRASH FROM NEAR
5500 FT TO 3000 FT OVER THE BLUES EARLY SUNDAY MORNING. WITH WEST
FLOW INCREASING LATER TONIGHT INTO THE BLUE MOUNTAINS SHOULD SEE
CONTINUOUS PRECIP THAT SHOULD PERSIST INTO SUNDAY. FEEL MODELS MAY
BE UNDERDOING QPF IN THE BLUES AS 850MB WINDS ARE PROGD TO BE 25 TO
30 KNOTS AND UPSLOPE SHOULD BE DECENT. WILL THEREFORE GO WITH A LOW
END SNOW ADVISORY IN THE BLUES OF 4 TO 8 INCHES BY SUNDAY AFTERNOON.
RIDGE TO BUILD IN SUNDAY NIGHT AND LAST INTO MONDAY NIGHT. THUS
SHOULD SEE PRECIP WIND DOWN SUNDAY NIGHT WITH A MOSTLY DRY FORECAST
UNTIL MONDAY NIGHT. SHOULD SEE SOME BASIN FOG DEVELOP UNDER THE
RIDGE MONDAY NIGHT. GKH
.LONG TERM...TUESDAY THROUGH SATURDAY...A SERIES OF STORM SYSTEMS
WILL MOVE THROUGH THE TWO STATE AREA INTO MIDWEEK AND INCREASE PCPN
CHANCES ACROSS THE REGION. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD
ACROSS THE AREA THURSDAY WHILE A WARM FRONT PUSHES ACROSS THE TWO
STATE AREA. AFTERNOON HIGHS SHOULD BE AT OR SLIGHTLY ABOVE NORMAL
THURSDAY WHERE AREAS OF FOG DISSIPATE. SEVERAL MORE DISTURBANCES
WILL APPROACH THE REGION BY THE END OF THE WORK WEEK AND THE
UNSETTLED WEATHER WILL PERSIST INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 37 43 31 41 / 80 60 20 05
WALLA WALLA 38 43 35 41 / 80 50 20 05
TRI-CITIES 35 46 30 43 / 70 40 20 05
YAKIMA 30 40 23 39 / 70 50 20 05
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY FOR THE BLUE MOUNTAINS LATE TONIGHT
THROUGH SUNDAY.
WA...HEAVY SNOW WARNING CONTINUES THIS EVENING FOR THE
KITTITAS VALLEY.
HEAVY SNOW WARNING CONTINUES TONIGHT FOR THE EAST
SLOPES OF THE WASHINGTON CASCADES.
SNOW ADVISORY FOR THE BLUE MOUNTAINS LATE TONIGHT
THROUGH SUNDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 444 AM PST SAT DEC 13 2003 ORZ041>050-WAZ024>030-141300- THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE... A WARM FRONT IS MOVING OVER THE AREA TODAY...BRINGING RISING SNOW LEVELS AND RAIN TO THE REGION. HOWEVER...SOME COLD AIR IS TRAPPED ALONG THE EAST SLOPES OF THE CASCADES AND INTO THE YAKIMA AND KITTITAS VALLEYS...AND THESE AREAS WILL SEE A MIXED OF WINTERY PRECIPITATION THIS MORNING...INCLUDING SNOW AND ISOLATED POCKETS OF FREEZING RAIN. AREA RIVERS MAY ALSO INCREASE IN LEVEL AS THE RAIN COMBINED WITH SNOW MELT WILL BRING ADDITIONAL RUNOFF...ALTHOUGH THE RIVERS WILL REMAIN BELOW BANKFULL AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A PROGRESSIVE WEATHER PATTERN WILL CONTINUE TO BRING RAIN AND SNOW TO THE REGION THROUGH THE END OF NEXT WEEK...EXCEPT FOR A BRIEF BREAK ON MONDAY AS A WEAK RIDGE BUILDS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OREGON
230 PM PST SAT DEC 13 2003
TIME(PST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM 1 NW ELLENSBURG WA SNOW
12/13/03 KITTITAS 2.5 SNOW SINCE
MIDNIGHT, SNOWFALL
CONTINUES. REPORTED BY
STORM SPOTTER.
0900 AM CLIFFDELL WA SNOW
12/13/03 YAKIMA 5.5 OF SNOW OVERNIGHT.
SNOW CONTINUES.
REPORTED BY STORM
SPOTTER.
1020 AM CLE ELUM WA SNOW
12/13/03 KITTITAS 8 OF SNOW, SNOW
CONTINUING TO FALL.
REPORTED BY STORM
SPOTTER.
1020 AM CLE ELUM WA SNOW
12/13/03 KITTITAS 8 OF WET SNOW, WITH
MORE SNOW FALLING.
REPORTED BY STORM
SPOTTER.
1030 AM 1 N ELLENSBURG WA SNOW
12/13/03 KITTITAS 3 OF SNOW. REPORTED
BY STORM SPOTTER.
1130 AM EASTON WA SNOW
12/13/03 KITTITAS 8 TO 10 OF SNOW.
REPORTED BY STORM
SPOTTER.
1230 PM ELLENSBURG WA SNOW
12/13/03 KITTITAS 3 OF SNOW. REPORTED BY
STORM SPOTTER.
0200 PM 3 N SELAH WA SNOW
12/13/03 YAKIMA 6 OF SNOW. REPORTED BY
STORM SPOTTER.
0200 PM 15 NW NACHES WA SNOW
12/13/03 YAKIMA 3 TO 4 OF SNOW.
REPORTED BY STORM
SPOTTER.
0200 PM ELLENSBURG WA SNOW
12/13/03 KITTITAS 4 OF SNOW ON THE
GROUND AND MORE
FALLING. REPORTED BY
STORM SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OREGON
536 PM PST SAT DEC 13 2003
TIME(PST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0418 PM ELLENSBURG WA HEAVY SNOW
12/13/03 KITTITAS 4.5 INCHES OF NEW SNOW.
ELEV 1600 FEET.
REPORTED BY STORM
SPOTTER.
NNNN1 heavy snow. Local standard time, as filed.
Weather spotters in La Pine reported 6-8 inches of snow, with one report of 8 inches in four hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2003Every state in 2003This day in weather historyWarnings in Oregon, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5331722.